MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 801764
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Upon the receipt of the device, the user reported that the heart lung machine (hlm) was running on battery power even when plugged into alternating current (ac) power.There was no patient involvement.
 
Additional Manufacturer Narrative
Per the manufacturer's subsidiary's service technician, upon testing the hlm they noticed that the alarm for battery mode was always present even when connected to ac power, and the light emitting diode (led) on the base was flashing even when the base switch was turned off.The unit indicated it was in 'battery backup' mode.The power manager board (pmb) was tested and confirmed to be deficient.The pmb was replaced and the unit then worked normally.
 
Additional Manufacturer Narrative
Updated blocks: d9, h3 and h6 during laboratory analysis, the product surveillance technician (pst) installed the power manager board into lab use only (luo) testing equipment.He observed the board to have a burnt electrical smell and the battery connection sparked when connecting the board to the testing equipment.He observed that the heart lung machine (hlm) platform powered on battery power even though it was connected to alternating current (ac) power and the power switch was off.He also noted in the logs a 'can controller issued ewrn error (49)' and 'message type: 7' which was an indication a pump or module attempted to send a message on the controller area network (can) bus but could not.No anomalies were found during microscopic evaluation.The power manager board was determined to not operate to specification.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key14251340
Report Number1828100-2022-00168
Device Sequence Number4302692
Product Code DTQ
UDI-Device Identifier00886799000663
UDI-Public(01)00886799000663(11)220202
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number801764
Device Catalogue Number801764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown